Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a characterisation of matrix functions which are differences of two monotone matrix functions

Author: Harkrishan Vasudeva
Journal: Proc. Amer. Math. Soc. 32 (1972), 531-534
MSC: Primary 26A48; Secondary 15A57
MathSciNet review: 0293035
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The class of matrix functions of 'bounded variation' was introduced by O. Dobsch in a paper published in 1937 [2]. The consideration of this class of functions immediately gives rise to the consideration of those matrix functions of order n on an interval [a, b] that are representable as the difference of two monotone matrix functions on that interval. Such a difference will have high regularity properties when n is large and is therefore much more than simply a function of bounded variation. The characterization of this class was sought in the paper of Dobsch [2]. The purpose of this paper is to give a complete description of a related class: the functions defined on (--1,1) which have restrictions to any closed subinterval which are such differences.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A48, 15A57

Retrieve articles in all journals with MSC: 26A48, 15A57

Additional Information

Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society